MAUDE Adverse Event Report: COOK ENDOSCOPY CAPTURA SERRATED LARGE FORCEP-NO SPIKE; FCL, FORCEPS, BIOPSY, NON-ELECTRIC

COOK ENDOSCOPY CAPTURA SERRATED LARGE FORCEP-NO SPIKE; FCL, FORCEPS, BIOPSY, NON-ELECTRIC
Catalog Number DBF-2.4SL-230-40-S
Medical Device Problem Code Dull, Blunt (2407)
Health Effect - Clinical Codes Tissue Damage (2104); No Consequences Or Impact To Patient (2199)
Date of Event 08/03/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: our laboratory evaluation of the product said to be involved could not confirm the report as it was described.During the evaluation of the device, the forceps were advanced down an olympus 2.8 mm channel endoscope.When the handle was manipulated, the forceps cups would open and close as intended.A functional test was performed by taking a biopsy sample of simulated tissue.The forceps would take a bite of the simulated tissue as expected.During a visual inspection of the forceps cups, the teeth did not come together and a gap is between the teeth of the cups.The device was sent back to the supplier for evaluation.Investigation conclusion: the product was returned to the approved supplier for evaluation and the investigation is ongoing.Once additional information has been received a follow-up emdr report will be provided.
 
Event or Problem Description
During a colonoscopy, the physician used a cook captura serrated large forcep-no spike.The forceps would not take a clean bite of tissue.The device was tearing the tissue.
 
Additional Manufacturer Narrative
Investigation evaluation: our laboratory evaluation of the product said to be involved could not confirm the report as it was described.During the evaluation of the device, the forceps were advanced down an olympus 2.8 mm channel endoscope.When the handle was manipulated, the forceps cups would open and close as intended.A functional test was performed by taking a biopsy sample of simulated tissue.The forceps would take a bite of the simulated tissue as expected.During a visual inspection of the forceps cups, the teeth did not come together and a gap is between the teeth of the cups.The device was sent back to the supplier for evaluation.The supplier provided the following evaluation: one device from the reported event was returned with proof of decontamination.For the returned device, the device was tested for "bad bite." during functional testing, with the device coiled in three (3), 8" loops, it was confirmed that the device operated properly when the handle was manipulated.The device opened and closed as intended.Upon further investigation, a gap was confirmed on one side of the cups.Upon further inspection of the cups, it was noted that the gap was attributed to cups misalignment.The device was then evaluated for cup misalignment.Under magnification, the visible material thickness for the device was measured to be less than the thickness specified.Measured in two places under magnification, the fork arms for the device are relatively parallel.The root cause is unknown.Cup misalignment could not be confirmed.The device history records were reviewed.The assembly orders for this lot were manufactured in june 2017.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the supplier provided the following: the "forceps would not take a clean bite" was not confirmed.The device opened and closed as intended.The "gap between teeth of the cups" issue was evaluated and confirmed.The cause for the gap is unknown.Each device received a 100% inspection prior to shipment.The instructions for use regarding product inspection state: "beginning at the handle and moving toward the cups, uncoil the forceps making sure not to stretch the cable.Open and close the cups to verify smooth handle operation and appropriate cup action.Become familiar with the amount of handle movement required to operate the cups.If any irregularities are noted, do not use.Note: exercising the handle while the forceps is coiled may result in damage to the performance characteristics of the forceps." the instructions for use states: "using slight pressure on handle, close forceps around tissue or object.Note: it is not necessary to apply excessive pressure to cleanly excise tissue." prior to distribution, all captura serrated large forcep - no spike are subjected to a visual inspection and functional test to ensure proper workability.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.

Brand Name
CAPTURA SERRATED LARGE FORCEP-NO SPIKE
Common Device Name
FCL, FORCEPS, BIOPSY, NON-ELECTRIC
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key6921770
Report Number1037905-2017-00624
Device Sequence Number705687
Product Code FCL
UDI-Device Identifier00827002560598
UDI-Public(01)00827002560598(17)200626(10)W3883145
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberDBF-2.4SL-230-40-S
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date08/03/2017
Device Age2 MO
Event Location Hospital
Initial Date Received by Manufacturer 09/14/2017
Supplement Date Received by Manufacturer10/06/2017
Initial Report FDA Received Date10/06/2017
Supplement Report FDA Received Date10/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1